Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 348, NWS Louisville, KY

June 19, 2011Allen County, Monroe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 19, 2011, 6:02 PM CDT for Allen County, Monroe County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2011, 6:02 PM CDT (23:02 UTC)
Expired
Jun 19, 2011, 6:30 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Allen County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:09 PM CDTHAIL 17 Sse Scottsville, KYFELL NEAR FOREST SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:52 PM CDTTornado WatchSPC8 hr
Jun 19, 5:01 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1891 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS53 KLMK 192302
SVRLMK
KYC003-171-192330-
/O.NEW.KLMK.SV.W.0348.110619T2302Z-110619T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 PM CDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 630 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FOREST SPRINGS...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  AMOS AND MOUNT ZION...
  AKERSVILLE AND HOLLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3664 8628 3665 8629 3672 8629 3669 8589
      3663 8591
TIME...MOT...LOC 2302Z 280DEG 27KT 3665 8616
WIND...HAIL <50MPH 1.00IN

$$

13
1 follow-up statement
079 
WWUS53 KLMK 192319
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM CDT SUN JUN 19 2011

KYC003-171-192330-
/O.CON.KLMK.SV.W.0348.000000T0000Z-110619T2330Z/
ALLEN KY-MONROE KY-
619 PM CDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN MONROE AND SOUTHEASTERN ALLEN COUNTIES...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR MOUNT ZION...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  AKERSVILLE...

ONE INCH HAIL WAS REPORTED WITH THIS STORM WHEN IT PASSED THROUGH 
FOREST SPRINGS.

ADDITIONAL THUNDERSTORMS WERE DEVELOPING JUST TO THE WEST ALONG THE 
STATE LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3664 8628 3665 8629 3670 8622 3669 8589
      3663 8591
TIME...MOT...LOC 2319Z 280DEG 27KT 3665 8602
WIND...HAIL <50MPH 1.00IN

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:32 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 19, 2:32 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT SUN JUN 19 2011

.SHORT TERM (TONIGHT AND MONDAY)...

THE CWA IS WORKED OVER FROM THE MORNING MCS...AND REMNANT BOUNDARY
ASSOCIATED WITH IT IS DRAPED ACROSS FAR SRN KY AT THE MOMENT. STRONG
UPPER LEVEL WINDS...THE BOUNDARY...AND GOOD INSTABILITY HAVE LED SPC
TO ISSUE A TORNADO WATCH FOR OUR FAR SRN TIER OF KY COUNTIES. THIS
WATCH IS IN EFFECT UNTIL 00Z...HOWEVER THINK THE BEST CONVERGENCE
AND INSTABILITY IS SOUTH OF OUR CWA SO WE MAY CANCEL THE WATCH BY
THE AFTERNOON PACKAGE.

THINK THE MAIN BOUNDARY WE NEED TO BE CONCERNED WITH EXTENDS FROM
CENTRAL MO SEWD TO TN. THIS SHOULD LIFT NORTHWARD OVERNIGHT
PROVIDING A FOCUS FOR CONVECTIVE DEVELOPMENT ON THE NOSE OF THE
LOW-LEVEL JET THIS EVENING. TWO DIFFERENT SCENARIOS WILL
OCCUR...EITHER SCATTERED STORMS WILL DEVELOP ALONG THE BOUNDARY ON
THE LLJ NOSE...OR AN MCS MAY ORGANIZE OVER THE MID-MS VALLEY REGION
AND MOVE OUR DIRECTION. THE NMM-WRF AND ARW-WRF SEEM TO HAVE AN OKAY
HANDLE ON THIS SCENARIO SO WILL FOLLOW FOR THE SHORT-TERM. THESE
MODEL SOLUTIONS MEAN ISOLATED SHRA/TSRA THIS AFTERNOON AT
BEST...WITH THE BEST CHANCE OF STORMS DEVELOPING ALONG AND NORTH OF
THE NORTHWARD MOVING BOUNDARY AFTER 00Z...BEST CHANCE BETWEEN
06-12Z. THESE STORMS OVERNIGHT COULD BE STRONG...WITH HAIL BEING
THE MAIN THREAT NORTH OF THE BOUNDARY...AND POSSIBLY DAMAGING WINDS
WITH ANY STORMS ALONG THE BOUNDARY. IF AN MCS FORMS AND COLD POOL
TAKES OVER...THEN A SIMILAR SITUATION WILL OCCUR TOMORROW MORNING AS
DID THIS MORNING WITH DMG WINDS BEING THE MAIN THREAT. NOT CONFIDENT
ON RESULTANT CONVECTIVE MODE...BUT CONFIDENT STORMS WILL DEVELOP
ALONG THE BOUNDARY OVERNIGHT INTO TOMORROW.

THIS BOUNDARY APPEARS TO BECOME THE WARM FRONT OF A DEVELOPING SFC
LOW OVER THE PLAINS. THIS WARM FRONT SHOULD LIFT NORTHWARD OVERNIGHT
AND INTO MONDAY...SO THE THREAT FOR CONVECTION WILL MOVE NORTH
TOMORROW AS WELL. THINK THAT BETWEEN 06-12Z TONIGHT...OUR SRN/SWRN
CWA MAY BE PRECIP FREE...AND THE FOCUS WILL BE ACROSS CENTRAL KY
NORTHWARD. FOR MONDAY...THE BEST CHC FOR STORMS WILL BE ACROSS THE
NRN BLUEGRASS...N-CENTRAL KY AND SRN INDIANA. WITH THIS ONGOING
MORNING PRECIP EXPECTED...WILL INCREASE CLOUD COVER THERE AND LOWER
HIGH TEMPS OVER THE NORTH...MORE LIKE THE LOW-MID 80S. THINK OUR
SOUTH WILL TAP INTO VERY WARM AIR...PERHAPS AS HIGH AS THE LOW 90S
THERE. IN ADDITION...SOUTH OF THE BOUNDARY WE WILL SEE GUSTY SW
WINDS.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

MONDAY NIGHT - THURSDAY...

MONDAY NIGHT SHOULD BE DRY WITH BRIEF RIDGING IN PLACE AHEAD OF THE
NEXT SYSTEM.  TUESDAY WE/LL BE IN THE WARM SECTOR OF A VERTICALLY
STACK LOW PRESSURE SYSTEM OVER THE UPPER PLAINS STATES.  SUSPECT
WITH HIGHS IN THE LOW TO MID 90S AND CONVECTIVE TEMPS IN THE LOW
90S...WE MAY SEE SOME T-STORMS POP UP DURING THE LATE
AFTERNOON/EVENING HOURS TUES DUE TO DIURNAL HEATING.  ALSO...A
SHORT/WV SHOOTING OUT AHEAD OF THIS SYSTEM WOULDN/T BE ENTIRELY
IMPOSSIBLE TO HELP SET THINGS OFF.

HOWEVER...WEDNESDAY WILL BE THE BEST DAY FOR STRONG TO SEVERE
STORMS AS THE LOW PRESSURE/S COLD FRONT APPROACHES THE REGION.  WITH
PLENTY OF SPEED SHEAR IN PLACE THROUGHOUT THE COLUMN...ORGANIZED
STORMS SEEM LIKELY.  MODEL SOUNDINGS LOOK FAVORABLE FOR HAIL AND
DAMAGING WIND THREATS.  HOWEVER...SFC INSTABILITY MAY BE LIMITED BY
CLOUDS FROM OVERNIGHT CONVECTION.  WE/LL HAVE TO WAIT AND SEE HOW
THAT ONE PLAYS OUT...BUT THE POTENTIAL IS THERE FOR STRONG TO SEVERE
STORMS ON WED.

THURSDAY WE/LL CONTINUE TO HAVE A CHANCE FOR STORMS...BUT STRENGTH
AND TIMING WILL DEPEND ON HOW FAST THE COLD FRONT MOVES THROUGH THE
AREA.  THE LATEST 12Z GFS HAS A SLOWER SOLN WHICH MAY LEAD TO BETTER
STORM COVERAGE THURS AFTERNOON...HOWEVER THE MORE PROGRESSIVE 12Z
ECMWF MOVES THE FRONT THROUGH QUICKER AND CONVECTION MAY BE LIMITED
TO EAST CENTRAL KY.

AS FOR TEMPS FOR WED/THURS...WE/LL SEE A COOL DOWN WITH CONVECTION
AND THE FRONT.  HIGHS WED WILL BE IN THE MID 80S.  HIGHS THURS WILL
BE IN THE LOW TO MID 80S.

FRIDAY - SUNDAY...

THERE IS LOW CONFIDENCE IN THE WEEKEND FORECAST AS MODELS HAVE BEEN
INCONSISTENT ON WHERE THE NEXT FRONTAL BOUNDARY SETS UP.  BY THE
LATEST EURO...THAT BOUNDARY LOOKS TO SET UP VERY CLOSE TO OUR REGION
BRINGING MULTIPLE MCS/S THROUGH THE AREA.  HOWEVER...THE LATEST GFS
DEVELOPS AND KEEPS THE BOUNDARY TO OUR SW BRINGING A MOSTLY DRY
WEEKEND FOR US.  WE/LL NEED TO NARROW THAT DOWN IN COMING DAYS.
MADE ONLY SMALL CHANGES TO THE FRI-SUN PERIOD FOR THIS FORECAST.

&&

.AVIATION (18Z TAF ISSUANCE)...

A WEAK SFC LOW OVER SWRN INDIANA AND A CONVERGENCE BOUNDARY FROM MO
TO KY WILL STILL CREATE A CHANCE FOR SHRA/TSRA THIS AFTERNOON. TSRA
WILL HAVE A BETTER CHC AT BWG...WITH SHRA AT SDF AND LEX. SKIES WILL
GENERALLY BE VFR THOUGH MVFR CIGS WILL BE BRIEFLY SEEN AT AREA
TERMINALS THIS AFTERNOON...MAINLY AT SDF AND LEX. SFC WINDS THIS
AFTERNOON COULD BE GUSTY AT TIMES...WITH A SE TO SW DIRECTION.

SKIES SHOULD SCATTER OUT SOME THIS EVENING WITH ANOTHER MCS EXPECTED
TO DEVELOP TONIGHT OVER THE PLAINS AND MOVE EAST TOWARD OUR AREA
TOWARDS THE 12Z TIME FRAME. THE LOCATION OF THIS WILL DEPEND ON THE
SFC BOUNDARY...BUT A BETTER CHANCE FOR OVERNIGHT TO EARLY MONDAY
MORNING CONVECTION RESIDES AT SDF AND LEX. WILL LIKELY JUST PUT CB
OR VCTS IN THOSE TAFS FOR NOW. WHEREVER THE CONVECTION IS
TOMORROW...CIGS/VSBYS COULD DROP TO MVFR/IFR. SOUTH OF THE
CONVECTION SFC WINDS WILL BE GUSTING OUT OF THE SW.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........AL
LONG TERM.........AMS
AVIATION..........AL
Hazardous weather outlook, Jun 19, 5:30 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT SUN JUN 19 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-077-
078-202230-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-
630 PM EDT SUN JUN 19 2011 /530 PM CDT SUN JUN 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS MAY REDEVELOP THIS EVENING
ACROSS THE AREA. A BETTER CHANCE FOR SCATTERED THUNDERSTORMS WILL
BE OVERNIGHT AS A WARM FRONT LIFTS NORTHWARD ACROSS THE REGION.
THE STRONGEST STORMS OVERNIGHT...SHOULD THEY DEVELOP...WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ALL
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND
CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS SHOULD BE ONGOING MONDAY MORNING AS A WARM
FRONT LIFTS ACROSS THE REGION. THE BEST CHANCE FOR STORMS MONDAY
WILL BE OVER SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL KENTUCKY. A
FEW STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS AND SMALL HAIL
BEING THE MAIN THREATS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY
WITH AN UNSTABLE AIRMASS ACROSS THE REGION AND A SLOW MOVING COLD
FRONT APPROACHING FROM THE MIDDLE MISSISSIPPI VALLEY. STRONG TO
SEVERE STORMS MAY BE POSSIBLE ESPECIALLY ON WEDNESDAY WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.

ANOTHER BOUNDARY WILL APPROACH THE AREA THIS WEEKEND POSSIBLY
BRINGING SCATTERED THUNDERSTORMS TO THE AREA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ070>076-081-082-202230-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-CUMBERLAND KY-CLINTON KY-
530 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED STORMS ARE EXPECTED THIS EVENING. THE STRONGEST STORMS
WILL BE CAPABLE OF LARGE HAIL...GUSTY WINDS...AND POSSIBLY AN
ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS SHOULD BE ONGOING MONDAY MORNING AS A WARM
FRONT LIFTS ACROSS THE REGION. THE BEST CHANCE FOR STORMS MONDAY
WILL BE OVER SOUTH-CENTRAL INDIANA AND NORTH-CENTRAL KENTUCKY. A
FEW STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS AND SMALL HAIL
BEING THE MAIN THREATS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY
WITH AN UNSTABLE AIRMASS ACROSS THE REGION AND A SLOW MOVING COLD
FRONT APPROACHING FROM THE MIDDLE MISSISSIPPI VALLEY. STRONG TO
SEVERE STORMS MAY BE POSSIBLE ESPECIALLY ON WEDNESDAY WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.

ANOTHER BOUNDARY WILL APPROACH THE AREA THIS WEEKEND POSSIBLY
BRINGING SCATTERED THUNDERSTORMS TO THE AREA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13

In the hours before

Local storm report, Jun 19, 4:05 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND DMG     PATESVILLE              37.78N  86.72W
06/19/2011                   HANCOCK            KY   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON HIGHWAY 144 E IN
            PATESVILLE. ALSO...ANOTHER TREE WAS REPORTED DOWN ALONG
            STATE ROAD 2181 BETWEEN PELLEVILLE AND HAWESVILLE.

&&

EVENT NUMBER LMK1100922

SCHOETTMER
Local storm report, Jun 19, 5:05 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
605 PM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 AM     TORNADO          1 SW HARNED             37.75N  86.42W
06/19/2011                   BRECKINRIDGE       KY   NWS STORM SURVEY

            EF-2 TORNADO REMOVED ROOF FROM HOME...DESTROYED
            BARNS...AND SNAPPED AND UPROOTED TREES.

&&

EVENT NUMBER LMK1100923

13
Local storm report, Jun 19, 5:07 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     TORNADO          2 SE HARNED             37.73N  86.40W
06/19/2011                   BRECKINRIDGE       KY   NWS STORM SURVEY

            EF-0 TORNADO DAMAGED THE ROOF OF A WELL CONSTRUCTED
            BARN.

&&

EVENT NUMBER LMK1100924

13
Special weather statement, Jun 19, 5:07 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT SUN JUN 19 2011

KYZ072-073-192230-
ALLEN-SIMPSON-
507 PM CDT SUN JUN 19 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  HIGHLAND AND HICKORY FLAT...
  EUBANKS FORD AND CLARE...
  ALONZO AND FLEET...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3665 8659 3665 8667 3672 8670 3676 8631
      3665 8629 3664 8639 3666 8650 3664 8657
TIME...MOT...LOC 2207Z 265DEG 26KT 3668 8657

SCHOETTMER
Special weather statement, Jun 19, 5:37 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
637 PM EDT SUN JUN 19 2011

KYZ073-192315-
ALLEN-
537 PM CDT SUN JUN 19 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF WESTMORELAND...AND MOVING
EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ADOLPHUS AND PETROLEUM...
  FOREST SPRINGS...
  AMOS AND HOLLAND...
  MOUNT ZION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3664 8618 3664 8639 3665 8641 3667 8642
      3669 8642 3672 8598 3665 8597 3663 8598
TIME...MOT...LOC 2237Z 273DEG 24KT 3661 8632

SCHOETTMER
Special weather statement, Jun 19, 5:56 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT SUN JUN 19 2011

KYZ072-073-192330-
ALLEN-SIMPSON-
556 PM CDT SUN JUN 19 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS MOVING ALONG THE TENNESSEE STATE LINE...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM LOCATED WHERE INTERSTATE 65 CROSSES THE STATE
LINE...MOVING EAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND GUSTY
WINDS TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL IMPACT...
  BORNES FORD AND NEW ROE...
  ALONZO...
  FLEET AND ADOLPHUS...

A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT. THUNDERSTORMS CAN
PRODUCE TORNADOES WITH VERY LITTLE WARNING!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8659 3665 8665 3671 8664 3671 8620
      3664 8618 3664 8639 3666 8650 3664 8657
TIME...MOT...LOC 2254Z 283DEG 30KT 3665 8646

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:43 AM CDTSevere Thunderstorm WarningLMKHancock47 min
Jun 19, 5:58 AM CDTSevere Thunderstorm WarningLMKOhio47 min
Jun 19, 6:10 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade46 min
Jun 19, 6:11 AM CDTTornado WarningLMKMeade34 min
Jun 19, 6:17 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson43 min
Jun 19, 6:26 AM CDTSpecial Weather StatementLMKButler49 min
Jun 19, 6:41 AM CDTSevere Thunderstorm WarningLMKMeade34 min
Jun 19, 6:42 AM CDTTornado WarningLMKBreckinridge17 min
Jun 19, 6:42 AM CDTTornado WarningLMKMeade20 min
Jun 19, 6:47 AM CDTSevere Thunderstorm WarningLMKGrayson, Hardin, Meade28 min
Jun 19, 7:00 AM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson15 min
Jun 19, 7:03 AM CDTSpecial Weather StatementLMKEdmonson, Warren27 min
Jun 19, 7:09 AM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Hart, Larue, Nelson36 min
Jun 19, 7:12 AM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson33 min
Jun 19, 7:16 AM CDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 1 more29 min
Jun 19, 7:26 AM CDTSpecial Weather StatementLMKTrimble34 min
Jun 19, 7:28 AM CDTSpecial Weather StatementLMKAllen, Barren32 min
Jun 19, 7:31 AM CDTSevere Thunderstorm WarningLMKMarion, Nelson, Washington14 min
Jun 19, 7:32 AM CDTSevere Thunderstorm WarningLMKTrimble28 min
Jun 19, 7:42 AM CDTSevere Thunderstorm WarningLMKGreen, Marion, Nelson, Taylor, Washington33 min
Jun 19, 7:44 AM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Jessamine, Mercer, Nelson and 6 more31 min
Jun 19, 7:50 AM CDTTornado WarningLMKWashington25 min
Jun 19, 7:54 AM CDTSevere Thunderstorm WarningLMKBarren, Cumberland, Metcalfe, Monroe36 min
Jun 19, 8:00 AM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 1 more30 min
Jun 19, 8:10 AM CDTSevere Thunderstorm WarningLMKMonroe35 min
Jun 19, 8:10 AM CDTSevere Thunderstorm WarningLMKCasey, Lincoln, Marion, Taylor35 min
Jun 19, 8:13 AM CDTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Russell47 min
Jun 19, 8:15 AM CDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Mercer, Woodford30 min
Jun 19, 8:42 AM CDTSpecial Weather StatementLMKBourbon, Fayette33 min
Jun 19, 5:07 PM CDTSpecial Weather StatementLMKSimpson23 min
Jun 19, 5:37 PM CDTSpecial Weather StatementLMKAllen38 min
Jun 19, 5:56 PM CDTSpecial Weather StatementLMKSimpson34 min
Jun 19, 6:31 PM CDTSpecial Weather StatementLMKMonroe29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.